Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 45, NWS Jackson, MS

June 27, 2025Hinds County, Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 27, 2025, 5:01 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 99 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2025, 5:01 PM CDT (22:01 UTC)
Expired
Jun 27, 2025, 6:40 PM CDT
In force
99 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 22 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:20 PM CDTFLASH FLOOD1 Nnw Jackson, MSFlash flooding at the intersection of Mill St and Whitfield St.
Jun 27, 5:20 PM CDTFLASH FLOOD1 Sse Forest Hill, MSFlash flooding reported on Ridgeland Dr.
Jun 27, 5:20 PM CDTFLASH FLOOD2 Ese Forest Hill, MSFlash flooding on Ridgeland Dr.
Jun 27, 6:40 PM CDTFLASH FLOOD2 Ese Clinton, MSCorrects previous flash flood report from 2 ESE Clinton. Water over 18 inches deep, over the roadway at the intersection of Patio Place and Hathaway Dr. Two homes were flooded in this area, some 4 to 6 inches deep in both homes.
Jun 27, 6:40 PM CDTFLASH FLOOD2 Ese Clinton, MSWater over 18 inches deep, over the roadway at the intersection of Patio Place and Hathaway Dr. One home was flooded in this area.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WGUS54 KJAN 272201
FFWJAN
MSC049-089-121-280000-
/O.NEW.KJAN.FF.W.0045.250627T2201Z-250628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
501 PM CDT Fri Jun 27 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Eastern Hinds County in central Mississippi...
  South Central Madison County in central Mississippi...
  Southwestern Rankin County in central Mississippi...

* Until 700 PM CDT.

* At 501 PM CDT, the public reported thunderstorms producing heavy 
  rain in Florence in southern Rankin County. Between 2 and 3 inches 
  of rain have fallen. Additional rainfall amounts of 2 to 4 inches 
  are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Public reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jackson, Clinton, Pearl, Ridgeland, Byram, Flowood, Richland, 
  Florence, Terry, Whites and Star.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3247 9033 3247 9017 3240 9006 3219 9009
      3205 9001 3205 9015 3205 9023 3205 9035
      3222 9039 3240 9033

FLASH FLOOD...OBSERVED

$$

DC
2 follow-up statements
583 
WGUS74 KJAN 272242
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
542 PM CDT Fri Jun 27 2025

MSC049-089-121-280000-
/O.CON.KJAN.FF.W.0045.000000T0000Z-250628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Madison MS-Rankin MS-
542 PM CDT Fri Jun 27 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING 
FOR EASTERN HINDS, SOUTH CENTRAL MADISON AND SOUTHWESTERN RANKIN 
COUNTIES...

At 542 PM CDT, the public reported flash flooding in Florence in 
southern Rankin County and downtown Jackson in Hinds County. Between 
2 and 3 inches of rain have fallen. Additional rainfall amounts of 1 
to 3 inches are possible in the warned area. Flash flooding is 
already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Public reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Jackson, Clinton, Pearl, Ridgeland, Byram, Flowood, Richland, 
  Florence, Terry, Whites and Star.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3247 9033 3247 9017 3240 9006 3219 9009
      3205 9001 3205 9015 3205 9023 3205 9035
      3222 9039 3240 9033

FLASH FLOOD...OBSERVED

$$

DC
659 
WGUS74 KJAN 272340
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
640 PM CDT Fri Jun 27 2025

MSC049-089-121-272350-
/O.CAN.KJAN.FF.W.0045.000000T0000Z-250628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Madison MS-Rankin MS-
640 PM CDT Fri Jun 27 2025

...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN HINDS, SOUTH CENTRAL 
MADISON AND SOUTHWESTERN RANKIN COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3247 9033 3247 9017 3240 9006 3219 9009
      3205 9001 3205 9015 3205 9023 3205 9035
      3222 9039 3240 9033

$$

DC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:33 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 27, 12:33 PM CDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1233 PM CDT Fri Jun 27 2025

...New DISCUSSION, AVIATION...

.DISCUSSION...
Issued at 1231 PM CDT Fri Jun 27 2025

Rest of Today through next Thursday...Another rinse and repeat
day as a potent upper-lvl ridge continues to provide hot and humid
weather to the region. Heat indices aren't expected to be greater
than 105 degrees so a heat advisory isn't needed today. Diurnal
showers/t-storms are expected into the evening hours. Some
organized convection will be possible across southeast/eastern MS.
As a result, a "Marginal" (1 out of 5) risk for severe storms
will be possible across southeast and eastern MS with damaging
winds being the primary hazard of concern.

Over the weekend, the ridge is expected to start flatten over the
southeast CONUS and a longwave trough will settle across the
northern CONUS. Afternoon showers/t-storm chances will continue
through the extended period as a frontal boundary is expected to
stall north of the area and the airmass remains unstable. In
addition to the stalled boundary, northwest flow may usher in some
shortwave disturbances throughout the week. Widespread rain chances
are expected (40-75% PoPs with best PoP chances east of I-55).
Temperatures aren't expected to be as oppressive as dewpoint ranges
in the lower 70s and highs reaching the lower 90s. Depending on
cloud cover/rainfall received, heat indices could reach 105 degrees
or greater and may warrant a heat advisory but that decision will be
on a day by day bases. /SW/

&&

.AVIATION...
(18Z TAFS)
Issued at 1231 PM CDT Fri Jun 27 2025

Flight categories will predominately remain at VFR status through
the forecast period. The potential for scattered convection is
again present across the area this afternoon and early evening,
along with the potential for low stratus developing at a few area
TAF sites toward day break Saturday morning. If either of these
are observed on station, flight categories could be reduced to
MVFR/IFR status for a short duration. An isolated severe storm is
also possible this afternoon, particularly across East Central and
Southeast Mississippi. Damaging wind gusts will be the primary
concern with the most intense storms, with frequent lightning and
heavy downpours likely. Winds this afternoon will generally be
from the south around 5 knots. These will subside to light to calm
tonight, and will become southwesterly around 5 knots by late
morning on Saturday. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       71  92  73  92 /  10  40  10  60
Meridian      70  93  71  92 /  20  50  10  80
Vicksburg     73  93  74  92 /  10  30  10  40
Hattiesburg   72  94  73  93 /  30  70  10  80
Natchez       72  91  73  90 /  10  40   0  60
Greenville    73  93  74  90 /  10  30  20  50
Greenwood     73  93  74  91 /  10  40  20  70

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

SW/19

In the hours before

Special weather statement, Jun 27, 1:51 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
151 PM CDT Fri Jun 27 2025

MSZ058-271915-
Clarke MS-
151 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CLARKE COUNTY
THROUGH 215 PM CDT...

At 151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from De Soto to near Goodwater. Movement was
northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  De Soto and Goodwater around 155 PM CDT.
  Shubuta around 205 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3185 8869 3183 8885 3183 8891 3184 8891
      3198 8883 3202 8872 3195 8862
TIME...MOT...LOC 1851Z 239DEG 10KT 3195 8873 3186 8884

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jun 27, 2:07 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
207 PM CDT Fri Jun 27 2025

MSZ052-271930-
Lauderdale MS-
207 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAUDERDALE COUNTY
THROUGH 230 PM CDT...

At 206 PM CDT, Doppler radar was tracking a strong thunderstorm near
Meridian Station, or 8 miles northeast of Meridian. This thunderstorm
was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northeastern
Lauderdale County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Okatibbee Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Boats could be damaged or
overturned in high winds and suddenly higher waves. Move to safe
shelter now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3257 8846 3242 8846 3239 8875 3256 8879
TIME...MOT...LOC 1906Z 065DEG 1KT 3250 8862

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jun 27, 2:23 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
223 PM CDT Fri Jun 27 2025

MSZ074-272000-
Forrest MS-
223 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FORREST COUNTY
THROUGH 300 PM CDT...

At 223 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rawls Springs, or near West Hattiesburg. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Rawls Springs around 230 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3133 8935 3135 8935 3135 8945 3143 8945
      3143 8923 3132 8929
TIME...MOT...LOC 1923Z 333DEG 2KT 3139 8937

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jun 27, 3:31 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
331 PM CDT Fri Jun 27 2025

MSZ063-064-072-272130-
Lawrence MS-Jefferson Davis MS-Marion MS-
331 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT MARION...SOUTHEASTERN LAWRENCE
AND SOUTHWESTERN JEFFERSON DAVIS COUNTIES THROUGH 430 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goss, or 10 miles northwest of Columbia, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Columbia, Goss, Holly Springs, and Morgantown around 335 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3146 9011 3151 8989 3141 8967 3120 8967
      3110 8992
TIME...MOT...LOC 2031Z 333DEG 12KT 3137 8995

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, Jun 27, 4:21 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
421 PM CDT Fri Jun 27 2025

MSZ048-049-272215-
Hinds MS-Rankin MS-
421 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES THROUGH 515 PM CDT...

At 420 PM CDT, Doppler radar was tracking a strong thunderstorm over
Byram, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Jackson, Florence, Terry, and Whites around 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3238 9048 3239 9017 3206 9006 3206 9043
TIME...MOT...LOC 2120Z 332DEG 11KT 3219 9022

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, Jun 27, 4:40 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
440 PM CDT Fri Jun 27 2025

MSZ043-048-272215-
Hinds MS-Madison MS-
440 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HINDS AND
SOUTHWESTERN MADISON COUNTIES THROUGH 515 PM CDT...

At 440 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jackson, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Jackson around 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3256 9041 3270 8998 3244 9006 3244 9007
      3241 9007 3239 9008 3238 9010 3236 9010
      3236 9011 3234 9011 3233 9013 3229 9032
TIME...MOT...LOC 2140Z 332DEG 14KT 3234 9018

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 11:19 AM CDTSpecial Weather StatementJANSmith26 min
Jun 27, 12:08 PM CDTSpecial Weather StatementJANSmith22 min
Jun 27, 12:47 PM CDTSpecial Weather StatementJANScott13 min
Jun 27, 1:00 PM CDTSpecial Weather StatementJANLauderdale15 min
Jun 27, 1:08 PM CDTSpecial Weather StatementJANFranklin22 min
Jun 27, 1:25 PM CDTSpecial Weather StatementJANLauderdale20 min
Jun 27, 1:26 PM CDTSpecial Weather StatementJANClarke19 min
Jun 27, 1:51 PM CDTSpecial Weather StatementJANClarke24 min
Jun 27, 1:56 PM CDTSevere Thunderstorm WarningJANClarke20 min
Jun 27, 2:07 PM CDTSpecial Weather StatementJANLauderdale23 min
Jun 27, 2:23 PM CDTSpecial Weather StatementJANForrest37 min
Jun 27, 3:31 PM CDTSpecial Weather StatementJANMarion59 min
Jun 27, 3:40 PM CDTSevere Thunderstorm WarningJANRankin, Simpson30 min
Jun 27, 4:21 PM CDTSpecial Weather StatementJANHinds54 min
Jun 27, 4:24 PM CDTSevere Thunderstorm WarningJANHinds, Rankin, Simpson66 min
Jun 27, 4:40 PM CDTSpecial Weather StatementJANMadison35 min

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.